Jump to content

Do you get injured easily?


music321
 Share

Recommended Posts

I've been suffering from various injuries for many years.  I wonder if I get injured as a result of having SSRI-induced weakening of the body.  Has anyone experienced anything similar?

various SSRI for years

 

20 mg Lyrica 2010

30 mg to 0 mg Prozac 2012

Reinstate 20 mg Prozac 2012

Drop to 19 mg Prozac 2013

Reinstate 20 mg Prozac 1 month later (2013)

Gradual decrease of Prozac dosage starting in late summer of 2015, currently at 11.2 mg/day

 

use of vitamin D3, fish oil, and magnesium at various times

Link to comment
Share on other sites

I think SSRI withdrawal definitely reduces resiliency to any kind of stress - be it physiological, mental, emotional.

 

I think its just to do with energy surplus and demands. As a crude model, we all have a certain amount of energy the body/mind can utilize for functioning in life, adapting to environmental stressors, healing, and so on.

 

SSRI withdrawal puts a big physiological drain on that energy, since the body requires it to heal. It also makes a lot of stimuli (e.g. light, noise) more energy draining than they would otherwise be due to hypersensitivity arising from physiological structure or processes that are yet to heal.

 

Given that SSRI withdrawal has eaten into this energy buffer, we have less energy than normal for other uses. For example for basic stress resiliency, temperature regulation, or as you say, perhaps bodily injuries.  We notice it in withdrawal because usually this energy buffer is large enough that we are oblivious to the demands of small stressors. For instance, we might normally be fine in cold temperatures, but during withdrawal, it feels uncomfortable and stressful. 

 

For me, the key here is cultivating sensitivity. Rather than worrying about whether SSRIs have compromised us, we must simply be sensitive to our energy surplus and the demands we are placing upon the body. Doing too much before regaining our resiliency can lead to being run down in many ways, and can also eat into the energy we require to heal. I used to be in a perpetual cycle of pushing too hard, crashing, pushing, crashing, and so on. Now that's shifted to be sensitive and gentle to energy management - to maximize both day to day wellbeing and long run healing. I wonder if injuries are happening because you're demanding too much of yourself.

 

Just a thought, Jay

  • 2008: Started Citalopram 30mg
  • Sept 2014: Tapered down Citalopram over 6 months and discontinued Feb 2015
  • Severe withdrawals peaked in July/Aug 2015. Totally housebound.
  • Sept 2015: Sertraline started @ 100mg on GP advice.
  • Oct to Dec 2015: Reduced to Sertraline 50mg due to side effects. 
  • Jan 2016 to March 2017: Tapered Sertraline to 2mg @ 10% per month. 
  • Severe withdrawals peaked again June 2017. Totally housebound. 
  • Diazepam: July 2017 5mg // Aug 2017 2.5mg // Sept 2017 1mg // 12th Dec 2017 0.85mg 
  • Sertraline Reinstatement: 23 Oct 2017 5mg // 15 Nov 2017 10mg // 23 Nov 2017 15mg 
Link to comment
Share on other sites

I keep suffering repeated injuries and I believe harm from psych drugs is partly to blame.

 

Someone here made the point that if your muscles are constantly tense they are easier to tear, which sounds feasible as an explanation (for muscle injuries.) I've suffered a severe injury lately and in trying to recover from it am finding I can't tolerate weight bearing exercises, they just make me more tense and this helps spiral me down further.  Physiotherapists act like I'm exaggerating but they just make it worse. 

 

 

 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

  • 2 months later...

I am constantly bruising and sometimes even touch feels painful. A year ago I bruised my knee in a rollerblading accident and it still hasn't healed properly. It is devastating how fragile these poisons make you.

Citalopram (Sepram): 2005 10mg, 2008 20mg, 2010 30mg, 2011 20mg, tapered 2012 for two months quit in August 2012, restarted Oct 2012 with 10mg, January 2013 20mg, February 2014 40mg, tapered in August 2014, quit in December 2014

Suprium: Oct 2012 50mg, cold turkey after one month, December 2015 50mg, quit March 2016

Xanax: Oct 2015 2mg used it when needed, quit November 2015

Opamox: January 2016 15mg 3x day, tapered in March 2016, quit April 2016

Tenox: 3 weeks in February 2016 cold turkey

Lyrica: One month in Spring 2016 cold turkey

Abilify: 2 weeks in Spring 2016 cold turkey

Mirtazapine: June 2016 - mid April 2017 cold turkey

Link to comment
Share on other sites

  • 1 year later...

Yes, I think WD negatively impacts our ability to heal from injury.

 

I tore my calf muscle in January, and it still isn't right.

Dose History: 19 Feb 2014 - Escitalopram 10mg daily June 2015 - Started taper, 5mg every other day July 2015 - 5mg every 2 days August 2015 - 5mg every 3 days September 2015 - 5mg every 4 days Sept 14th - Completed tapering, but at 7 weeks "drug free" I suffered serious WD symptoms as a consequence of "incorrect" tapering. Nov 25 2015 - Re-instated Cipralex @ 2.5mg daily. WD symptoms faded. Held at this dose and experienced "windows and waves". 12 Oct 2017 Reduced dose to 1.25mg. 13 Mar 2018 Reduced dose to 0.625mg (approx.). 16 April 2018 0mg. Windows and waves triggered by stress (IBS/reflux, headaches, sinus issues) Aug 2019 Mirena coil fitted 6 Jan 2020 MAJOR Wave hit 19 months following last dose (protracted WD).  Symptoms listed below Mar 2020 Mirena coil removal.

Therapy: Nov 15th 2016 Re-started therapy Jan 19th 2017 Started CBT Dec 2017 Started listening to Hypnotherapy CD (self-esteem). Nov 2019 Started couples therapy.

Supplements: "Bioglan" Biotic Balance Ultimate Flora 10 billion CFU, live Bacteria, Probiotic, suitable for Vegetarians, with Lactobacillus Acidophilus, Lactobacillus Rhamnosus, Bifidobacterium Longum"Pukka" Vitalise a unique blend of 30 energising botanicals.

Diet: 16 April 2018 Detox cleanse / anti-candida for 90 days. Jan 2020 Started "small plate" diet (i.e child size portions).

Exercise: Stretching, Yoga, Pilates, Spinning, Elliptical/upper body workout, walking.

Medical Test Results: 4 Jan 2017 Homeopathic Treatment starts 24 Feb 2017 Started weight loss program 24 Mar 2017 Naturopathic Treatment + anti-Candida diet started due to suspected Candida Related Complex (CRC). DETOXED for 7 weeks to "re-set" gut. April 2017 "Genova Diagnostics" Comprehensive Stool Analysis NEGATIVE; Full Blood Count (Normal) / Blood Cholesterol: 5.6 (Borderline) / Blood Sugar (Normal) / 28 Jun 2017 FSH 8.2 / 14 Nov 2017 FSH 17.7 Dec 2017 Blood Cholesterol: 3.9 (Normal) / Kidney Function (Normal) / Blood Sugar (Normal). December 2017 "Genova Diagnostics" Food panel allergy (bloodwork) analysis - a few "VERY LOW/VL" allergens; Mar 2018 "Genova Diagnostics" SIBO urine analysis: High Level of Yeast/fungal markers found in small intestine but NO SIBO.  April 2018 Thyroid (Normal) / Full Blood Count (Normal) / FSH (Normal). 16 April 2018 Started anti-Candida diet - 3 month protocol.   25 March 2020 All test results "Normal". CRP" 5 mg/L (normal range to 0-5 mg/L).

Symptoms:  Flu-like symptoms, anxiety, anhedonia, sinus headaches right-side (severe), IBS issues/reflux (severe)**, tinnitus, fatigue, inner tremor, nausea, chills/hot flushes, pounding heart, muscular issues including stiff left hip flexor, intense anger, PSSD (ongoing).  **Histhamine intolerance (suspected).

Major Life Events: 

Re-located to UK from Canada: Jan 2016

My father died: 5:05pm, Monday 5 Feb 2018 Last Lexapro dose: 16 April 2018 (its now been over a year since I quit ADs)  Moved house: Friday 23rd February 2018  "Divorced" toxic Mother: Monday 26 March 2018 Starting working again: 19 November 2018  Diagnosed with: 5th August 2021 PTSD/C-PTSD Diagnosed with: March 2022 Interstitial Cystitis (IC)/Painful bladder syndrome

Link to comment
Share on other sites

  • 6 months later...

um yall should see the giant bruise i have from falling..i fall all the time. 

2020, October the 2nd

(in this members words)

Off the offending meds now for 1.5 years

Zoloft, Lexapro, then a whole ton of drugs i was destroyed by in hospitals

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy